We study the hash function from a finite field F q into an elliptic curve over F q which has recently been introduced by T. Icart. In particular we slightly adjust and prove the asymptotic formula conjectured by T. Icart for the image size of this function.
Copyright 2009 by de Gruyter. Article originally published in Journal of Mathematical Cryptology, Volume 3, Issue 4, Pages 353â€“360. The original article can be found at http://dx.doi.org/10.1515/JMC.2009.022. Version archived for private and non-commercial use with the permission of the author/s and according to publisher conditions. For further rights please contact the publisher.